Linear Instability of the Isoflux Darcy-Benard Problem in an Inclined Porous Layer


Rees, D. A. S. and Barletta, A., 2011. Linear Instability of the Isoflux Darcy-Benard Problem in an Inclined Porous Layer. Transport in Porous Media, 87 (3), pp. 665-678.

Related documents:

This repository does not currently have the full-text of this item.
You may be able to access a copy if URLs are provided below. (Contact Author)

Official URL:

Related URLs:


The linear stability for convection in an inclined porous layer is considered for the case where the plane bounding surfaces are subjected to constant heat flux boundary conditions. A combined analytical and numerical study is undertaken to uncover the detailed thermoconvective instability characteristics for this configuration. Neutral curves and decrement spectra are shown. It is found that there are three distinct regimes between which the critical wavenumber changes discontinuously. The first is the zero-wavenumber steady regime which is well known for horizontal layers. The disappearance of this regime is found using a small-wavenumber asymptotic analysis. The second consists of unsteady modes with a nonzero wavenumber, while the third consists of a steady mode. Linear stability corresponds to inclinations which are greater than 32.544793 from the horizontal.


Item Type Articles
CreatorsRees, D. A. S.and Barletta, A.
Related URLs
Uncontrolled Keywordslinear instability,porous media,convection,constant heat flux boundaries
DepartmentsFaculty of Engineering & Design > Mechanical Engineering
Research CentresAerospace Engineering Research Centre
ID Code22717


Actions (login required)

View Item